Alert archive / Connecticut / Flash Flood Warnings in 2008
Flash Flood Warning 42, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 11, 2008, 1:31 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2008, 1:31 PM EDT (17:31 UTC)
- Expired
- Aug 11, 2008, 3:30 PM EDT
- In force
- 119 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 111731
FFWOKX
CTC009-111930-
/O.NEW.KOKX.FF.W.0042.080811T1731Z-080811T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
131 PM EDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 330 PM EDT...
* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS NEAR SOUTHBERY...TRACKING
NORTHEAST AT 25 MPH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4157 7294 4156 7286 4158 7285 4156 7282
4158 7280 4158 7275 4143 7274 4143 7265
4140 7263 4131 7308 4141 7319 4145 7329
4151 7334 4152 7317 4155 7317 4157 7310
4164 7302 4165 7294
$$
MPS2 follow-up statements
000
WGUS71 KOKX 111837
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
237 PM EDT MON AUG 11 2008
CTC009-111930-
/O.CON.KOKX.FF.W.0042.000000T0000Z-080811T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
237 PM EDT MON AUG 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NEW
HAVEN COUNTY...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED NEAR NAUGATUCK...MOVING NORTHEAST AT 20 MPH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4157 7294 4156 7286 4158 7285 4156 7282
4158 7280 4158 7275 4143 7274 4143 7265
4140 7263 4131 7308 4141 7319 4145 7329
4151 7334 4152 7317 4155 7317 4157 7310
4164 7302 4165 7294
$$
MPS000
WGUS71 KOKX 111924
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
324 PM EDT MON AUG 11 2008
CTC009-111934-
/O.EXP.KOKX.FF.W.0042.000000T0000Z-080811T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
324 PM EDT MON AUG 11 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM EDT FOR NEW HAVEN
COUNTY...
LAT...LON 4157 7294 4156 7286 4158 7285 4156 7282
4158 7280 4158 7275 4143 7274 4143 7265
4140 7263 4131 7308 4141 7319 4145 7329
4151 7334 4152 7317 4155 7317 4157 7310
4164 7302 4165 7294
$$
MPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:08 AM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Aug 11, 7:08 AM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 708 AM EDT MON AUG 11 2008 .SYNOPSIS... UNSETTLED WEATHER WILL BE IN THE FORECAST FOR THE FIRST HALF OF THE NEW WEEK AS AN UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A DEEP UPPER LEVEL LOW OVER EASTERN CANADA SLOWLY MOVES EAST THROUGH TUESDAY. HIGH PRESSURE BRIEFLY RETURNS TUESDAY AND WEDNESDAY BEFORE UNSETTLED WEATHER BUILDS BACK FOR THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH 6 PM/... DEEP UPPER LOW SPINNING OVER WESTERN NY/PA APPEARS TO HAVE REACHED ITS SOUTHERNMOST POINT AND HAS BEGUN TO PIVOT EASTWARD IN THE PAST HOUR. THE VAST MAJORITY OF ACTIVE WEATHER WITH THIS SYSTEM IS EITHER CLOSE TO THE ELONGATED CENTER...OR WELL EAST OF THE CWA OVER THE NEW ENGLAND COAST. MASSIVE DRY SLOT OVER THE AREA HAS KEPT SHOWER DEVELOPMENT PRACTICALLY NIL FOR THE PAST FEW HOURS. HOWEVER...SHOWERS HAVE DEVELOPED JUST EAST ALONG NUMEROUS BOUNDARIES...AND EXTREME NW ZONES. MORE SHOWERS ANTICIPATED WITH THE ONSET OF DAYTIME HEATING...THE APPROACH OF THE UPPER LOW CENTER ITSELF...THE NUMBER OF RESIDUAL BOUNDARIES FROM LAST NIGHTS CONVECTION LURKING AROUND. HOWEVER...FOR THE FIRST FEW HOURS THIS MORNING...POPS HAVE BEEN TAILED BACK TO CHC EXCEPT FOR FAR EAST ZONES DUE TO PROXIMITY TO THE MORE ACTIVE PREFRONTAL WEATHER...AND FAR WEST WHERE CONVECTION SHOULD FIRE EARLIEST THIS MORNING. ALL AREAS GO TO LIKELY THIS AFTERNOON WITH FURTHER DESTABILIZATION. ENHANCED WORDING STILL LOOKS NECESSARY THIS AFTERNOON FOR HAIL AND STRONG WINDS. EXPECTING NEAR 1000 J/KG OF MUCAPE...AND LOCALLY MORE IF BREAKS OF SUN CAN WARM THE LOW LEVELS SUFFICIENTLY. SURFACE LOW PRESSURE IS WEAK...BUT IS FORECAST TO TRACK JUST SOUTH OF LONG ISLAND TODAY. LOW LEVEL EASTERLY FLOW...IF ENHANCED AT ALL...WOULD RESULT IN EXCELLENT VERTICAL SHEAR...AND THUS ISOLATED TORNADOES ARE POSSIBLE IN STRONGER THUNDERSTORMS THIS AFTERNOON. IT SHOULD BE NOTED THAT KOKX PRECIP ESTIMATES WERE OVERDONE BY A FACTOR OF 2-3 EARLIER TODAY...POSSIBLY DUE TO HAIL CONTAMINATION. TEMPS SHOULD REMAIN BELOW NORMAL TODAY. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... A WEAK COLD FRONT...OR RATHER A WIND SHIFT AS THE LOW BEGINS TO PULL AWAY OCCURS THIS EVENING...WITH DECREASING ACTIVITY IN STABILIZING NW FLOW. MAINLY DRY WX EXPECTED FOR TUE AS SFC HIGH PRES BUILDS EAST...BUT A SPOKES OF ENERGY ON THE BACKSIDE OF THE DEPARTING LOW MAY TOUCH OFF SOME AFTERNOON SHOWERS AND POSSIBLY A THUNDERSTORM. SCHC TO CHC POPS WILL SUFFICE AS FORCING DECREASES AND STABILITY IS MARGINAL. DIURNAL TREND TO POPS WED...BUT LOW CHANCES OVERALL. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE FLOW BACKS TO WESTERLY QUICKLY WED AFTERNOON...WITH THE NEXT SPOKE OF ENERGY FROM THE RE ENERGIZED POLAR VORTEX MOVING THROUGH ON THURSDAY EVENING. RELATIVELY QUIET WEATHER NOW IN THE MODEL GUIDANCE FRIDAY AND SATURDAY. STRONGER SOUTHWEST FLOW RETURNS FOR THE FIRST TIME IN AWHILE ON SUNDAY...HOWEVER GIVEN POOR MODEL PERFORMANCE WITH POLAR LOWS IN SUMMER...WILL NOT HEDGE TOO FAR IN ANY DIRECTION THAT FAR OUT. TEMPERATURES WILL GENERALLY BE AROUND THE SEASONAL AVERAGE FOR THIS TIME OF YEAR. && .AVIATION /11Z MONDAY THROUGH FRIDAY/... LARGE DRY SLOT INITIALLY ACROSS MUCH OF THE AREA. THAT SHOULD FILL IN QUICKLY AS CU DEVELOPS IN THIS UNSTABLE AIRMASS. SCATTERED SHOWERS HAVE DEVELOPED WELL TO THE EAST AND NW OF NYC...AND EXPECT THESE SHOWERS TO INCREASE IN COVERAGE WITH DAYTIME HEATING AND THE APPROACH OF THE UPPER LOW. THIS ANOMALOUS LOW...AND THE CORE OF THE COLD AIR ALOFT...MOVE OVERHEAD LATE THIS AFTERNOON BEFORE TRACKING SLOWLY EAST BY TONIGHT. IN THE MEANTIME...SURFACE LOW PRESSURE OVER EASTERN NJ WILL MOVE EAST OFF THE COAST/LONG ISLAND VICINITY AS INDICATED BY PRESSURE FALLS. LIGHT WINDS THIS MORNING WILL EVENTUALLY PICK UP FROM THE NORTHWEST BEHIND THE LOW LATE AFTERNOON. WILL BE HARD TO PINPOINT SHOWERS AS THEY DEVELOP AND TRAVERSE NORTHWARD. FEEL BEST SHOT OF THUNDER WILL BE LATE MORNING THROUGH THE AFTERNOON. MAINLY VFR TODAY. OBVIOUSLY ANY CONVECTION THAT DOES FIRE UP THIS MORNING AND AFTERNOON WILL REDUCE VSBYS AND CEILINGS TO MVFR/IFR. OTHER IMPACTS WITH ANY CONVECTION WILL BE HEAVY DOWNPOURS...GUSTY WINDS...AND HAIL. CONDITIONS IMPROVE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING...AND UPPER LOW DEPARTING. NORTHWEST WINDS PERSIST. COULD SEE SOME PATCHY FOG OUTSIDE NYC METRO AIRPORTS...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL TODAY. OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...VFR CONDITIONS EXPECTED TUE AS LOW EXITS. COULD BE A PASSING SHOWER THOUGH. NEXT SHORTWAVE APPROACHES LATER WEDNESDAY AND THURSDAY. POSSIBLE SUB-VFR CONDITIONS AS LOW PRESSURE PASSES TO THE SOUTH. VFR FRIDAY. && .MARINE... A FEW GUSTS POSSIBLE AHEAD OF LOW PRESSURE EARLY THIS MORNING. OTHERWISE...WINDS/WAVES EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE PERIOD. SURFACE LOW PRESSURE WILL MOVE ACROSS THE OCEAN WATERS TODAY BEFORE PASSING TO THE EAST TONIGHT. EASTERLY WIND FLOW THIS MORNING WILL GRADUALLY TURN TO THE NORTHWEST BEHIND THE LOW. BIGGER CONCERN FOR MARINERS TODAY WILL BE THE POSSIBILITY FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON...WITH HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND HAIL A POSSIBILITY WITH ANY OF THESE STORMS. NORTHWEST FLOW BACKS TO THE WEST TUESDAY BEFORE BECOMING QUITE LIGHT ON WEDNESDAY. ANOTHER AREA OF LOW PRESSURE PASSES JUST TO OUR SOUTH THURSDAY. LIGHT WINDS EXPECTED FRIDAY AND SATURDAY. FOLLOWED WAVE WATCH III FAIRLY CLOSELY...AND SEAS REMAIN RATHER TRANQUIL THROUGH THE PERIOD. && .HYDROLOGY... WHILE HEAVY DOWNPOURS ARE POSSIBLE TODAY...IT IS NOT EXPECTED TO BE WIDESPREAD FOR A FLASH FLOOD WATCH. LOCALIZED FLASH FLOODING IS POSSIBLE IN SLOW MOVING OR TRAINING THUNDERSTORMS...WHERE RAINFALL RATES OF 2-3 INCHES PER HOUR ARE POSSIBLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...BS/PW SHORT TERM...BS LONG TERM...BS AVIATION...PW MARINE...PW HYDROLOGY...BS
Hazardous weather outlook, Aug 11, 3:54 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 354 AM EDT MON AUG 11 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-121100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 354 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THE AFTERNOON...WHICH MAY PRODUCE GUSTY WINDS AND LARGE HAIL. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-121100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS AREA WATERS. GUSTY WINDS...HAIL AND LOCALLY ROUGH SEAS MAY ACCOMPANY THESE STORMS. AREAS OF DENSE FOG ARE ALSO POSSIBLE SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 11, 9:53 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 953 AM EDT MON AUG 11 2008 NJZ003>006-011-NYZ072>076-111500- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION- 953 AM EDT MON AUG 11 2008 ...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN ESSEX...EASTERN PASSAIC...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)... QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN AND UNION COUNTIES... AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AVENEL...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR ELIZABETH BY 1000 AM. NEAR NEWARK BY 1010 AM. NEAR HARRISON BY 1015 AM. NEAR KEARNY BY 1020 AM. NEAR SECAUCUS BY 1025 AM. NEAR UNION CITY BY 1030 AM. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Local storm report, Aug 11, 11:41 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1141 AM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.
1027 AM HAIL 3 ENE HOBOKEN 40.76N 73.98W
08/11/2008 E0.75 INCH NEW YORK (MANHATTA NY PUBLIC
PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.
1103 AM FLOOD EAST RUTHERFORD 40.82N 74.08W
08/11/2008 BERGEN NJ BROADCAST MEDIA
ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
FLOODING.
1106 AM HAIL LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M0.75 INCH QUEENS NY OFFICIAL NWS OBS
PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER
1106 AM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M48.00 MPH QUEENS NY OFFICIAL NWS OBS
42 KNOT WIND GUST MEASURED AT ASOS.
&&
JPSpecial weather statement, Aug 11, 12:01 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1201 PM EDT MON AUG 11 2008 NYZ068>070-111700- NORTHERN WESTCHESTER-PUTNAM-ROCKLAND- 1201 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORM WILL IMPACT PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES... AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSSINING...AND MOVING NORTH AT 21 MPH. SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JC
Special weather statement, Aug 11, 1:29 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 129 PM EDT MON AUG 11 2008 CTZ005-006-NYZ068-111830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM- 129 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHWESTERN NEW HAVEN AND PUTNAM COUNTIES... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONROE TO RIDGEFIELD...OR ALONG A LINE EXTENDING FROM SHELTON TO 6 MILES SOUTHWEST OF DANBURY...AND MOVING NORTH AT 20 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JC
Local storm report, Aug 11, 1:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
130 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL UNION 40.70N 74.27W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.
1045 AM HAIL FLUSHING 40.77N 73.84W
08/11/2008 E0.75 INCH QUEENS NY TRAINED SPOTTER
PENNY SIZE HAIL.
1115 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
TO FLASH FLOODING.
1130 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1145 AM HAIL NEW WINDSOR 41.47N 74.03W
08/11/2008 E0.75 INCH ORANGE NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL SEA CLIFF 40.85N 73.64W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1149 AM TSTM WND DMG 5 SE EAST TREMONT 40.79N 73.81W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
BLOCKED DUE TO LARGE DOWNED TREE LIMB.
1149 AM FLOOD 4 SSW HAVERSTRAW 41.13N 73.99W
08/11/2008 ROCKLAND NY PUBLIC
ROCKLAND LAKE ROAD IMPASSABLE.
1151 AM FLASH FLOOD 5 SW EAST TREMONT 40.79N 73.93W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
BLOCKED DUE TO FLOODING.
1151 AM FLASH FLOOD 4 ENE HOBOKEN 40.77N 73.96W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1200 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.25 INCH SUFFOLK NY NWS EMPLOYEE
1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
COURSE.
1205 PM HAIL NEWBURGH 41.50N 74.02W
08/11/2008 E1.75 INCH ORANGE NY TRAINED SPOTTER
GOLF BALL SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1233 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
SHORE ROAD FLOODED.
1233 PM TSTM WND DMG BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
BRANCHES DOWN ON WEST SHORE ROAD.
1244 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:41 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 49 min |
| Aug 11, 12:58 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 83 min |
| Aug 11, 2:55 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 95 min |
| Aug 11, 2:55 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 50 min |
| Aug 11, 3:44 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 46 min |
| Aug 11, 3:47 PM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 88 min |
| Aug 11, 4:10 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 50 min |
| Aug 11, 4:23 PM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 77 min |
| Aug 11, 4:28 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 21 min |
Nearby
Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.